Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 2, NWS Norman, OK

February 10, 202616 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 10, 2026, 12:32 AM CST for 16 counties in Oklahoma. It took effect at Feb 10, 2026, 5:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2026, 12:32 AM CST (06:32 UTC)
In effect from
Feb 10, 2026, 5:00 AM CST
Expired
Feb 10, 2026, 12:44 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2026-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2026-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2832 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS74 KOUN 100632
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1232 AM CST Tue Feb 10 2026

OKZ004>007-009>012-014>017-021-022-034-035-102100-
/O.NEW.KOUN.WI.Y.0002.260210T1100Z-260210T2100Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger
Mills-Dewey-Custer-Blaine-Beckham-Washita-Greer-Kiowa-
Including the cities of Snyder, Woodward, Laverne, Alva, Sayre,
Fargo, Weatherford, Mangum, Okeene, Buffalo, Helena, Watonga,
Clinton, Shattuck, Elk City, Carmen, Granite, Hobart, Pond Creek,
Vici, Taloga, Cheyenne, Burns Flat, Cordell, Gage, Medford,
Lamont, Geary, Seiling, Fairview, Hammon, Wakita, Leedey, Arnett,
Enid, Cherokee, and Sentinel
1232 AM CST Tue Feb 10 2026

...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM CST 
THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of northern, northwest, southwest, and western 
  Oklahoma.

* WHEN...From 5 AM early this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JT
1 follow-up statement
913 
WWUS74 KOUN 101844
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1244 PM CST Tue Feb 10 2026

OKZ004>007-009>012-014>017-021-022-034-035-101945-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-260210T2100Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger
Mills-Dewey-Custer-Blaine-Beckham-Washita-Greer-Kiowa-
Including the cities of Vici, Shattuck, Geary, Snyder, Carmen,
Cherokee, Weatherford, Wakita, Laverne, Fairview, Buffalo,
Cheyenne, Fargo, Seiling, Okeene, Sayre, Alva, Leedey, Woodward,
Mangum, Medford, Granite, Helena, Cordell, Lamont, Gage, Hobart,
Sentinel, Pond Creek, Enid, Elk City, Clinton, Burns Flat,
Hammon, Watonga, Arnett, and Taloga
1244 PM CST Tue Feb 10 2026

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue into the afternoon, but are not expected 
to reach advisory criteria.

$$

MAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:55 PM CST, 1 hour 37 minutes earlier. Its key messages:

  • Updated at 1053 PM CST Mon Feb 9 2026
  • Near-critical fire weather conditions across portions of western Oklahoma through this evening; Red Flag Warning until 7 PM.
  • Low-medium chance for rainfall on Tuesday-early Wednesday; greater chances for precipitation late this week into next weekend.
Area forecast discussion, Feb 9, 10:55 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CST Mon Feb 9 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1053 PM CST Mon Feb 9 2026

- Near-critical fire weather conditions across portions of western
  Oklahoma through this evening; Red Flag Warning until 7 PM.

- Low-medium chance for rainfall on Tuesday-early Wednesday;
  greater chances for precipitation late this week into next
  weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1252 PM CST Mon Feb 9 2026

An afternoon and early evening of fire weather danger is upcoming
for portions of western Oklahoma and western-north Texas. The center
of a shortwave ridge will hug the I-35 corridor throughout the day,
leading to an exceptionally warm (by early February standards) and
dry day to begin the new work week. Widespread peak temperature readings
in the 80s are likely, and a few locations across northern and
central Oklahoma may approach daily records for February 9th.

An ejecting northern stream wave will instigate lee cyclogenesis
through the day, leading to a sharpening pressure gradient across
the forecast area. Strong southwesterly wind gusts, as high as 30-35
mph, will continue across western Oklahoma through sunset.

Warm temperatures and strong diurnal mixing will contribute to very
low relative humidity, possibly as low as 10% in spots, across
far western portions of the area over the coming hours. Amidst
increasingly dry fuels, problematic fire weather conditions are
developing across portions of far western and northwestern
Oklahoma. Any intrusion of high clouds across this area looks
minimal through the peak of the burn period today.

A Red Flag Warning continues for portions of the aforementioned area
through 7 PM this evening, and burning is discouraged in and near
the warning area.

A strong surface front will begin pushing southward across northern
Oklahoma during the predawn hours on Tuesday. The main sensible
change with this feature will be shifting (southwest-to-north) and
gusty winds (up to 40-45 mph possible). At present, the front is
expected to extend near the Interstate 44 corridor towards daybreak
on Tuesday.

Ungar

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1252 PM CST Mon Feb 9 2026

The passing front, and influence from an approaching upper system,
will offer potential for a few sensible weather highlights on
Tuesday. Gusty north-northeasterly winds are expected to continue on
Tuesday morning north and west of the I-44 corridor, as a notable
surface pressure gradient remains and mixing into 40+ knot low-level
jet begins. Winds will begin to relax into the early afternoon as
both features begin to weaken.

While airmass modification in the post-front will not be overly
noteworthy, especially considering what we can see at this point of
the year, cooler temperatures are likely across central, western and
northern Oklahoma during the day on Tuesday. With the front
continuing to move slowly southeastward through the day, some
locations across southern Oklahoma will observe their warmest
temperature towards midday, with subsequent cooling into the
afternoon. The I-40/44 corridors remain the epicenter for greatest
temperature uncertainty on Tuesday, with higher confidence in 50s
across northern Oklahoma and upper-70s across the eastern Red
River Valley.

We are still eyeing low-medium potential for rain showers towards
the afternoon, evening and into early Wednesday morning.
Precipitation potential looks to remain focused along and south of
the I-40 corridor, as a lifting upper system begins to interact with
the previous frontal boundary. Rainfall totals are still forecast
to remain <0.25" on average across the area by sunrise Wednesday.

Dry and mild weather returns on Wednesday, as high-amplitude ridging
develops across the Plains. Weak cold air advection during the
morning and lingering clouds will keep us cooler than the past
weekend/Monday, though we still expect temperatures to peak a few
degrees above climatological normal (in the 60s).

Ungar

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1231 AM CST Mon Feb 9 2026

After the upper wave moves out of the southern Plains, models show
some weak ridging developing over the region as a trough digs across
the western U.S. This trough is expected to eventually approach and
move across the region late this week into next weekend. At the sfc,
models show another cold front moving across the region towards the
end of the week. Rain and maybe some storms will be possible with
this system late this week into the weekend. The above average
temperatures are also expected to continue the rest of the week into
next weekend although not as warm as Monday at most locations.

&&

.AVIATION...
(06Z TAFS)
Issued at 1053 PM CST Mon Feb 9 2026

High clouds will continue to increase from the south tonight into
tomorrow as a cold front moves in from the north. The front will
cross the majority of the area by Tuesday afternoon, with gusty
north winds expected behind it. Winds could gust over 30 knots for
a time Tuesday morning across western OK, with speeds decreasing
later in the afternoon and evening. Light rain is possible will
across western north TX into southern OK later Tuesday afternoon
into Tuesday evening. Ceilings and vis are expected to remain VFR
through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  53  59  40 /   0   0  10  20
Hobart OK         79  49  57  38 /   0   0  10  20
Wichita Falls TX  81  57  65  45 /   0   0  30  50
Gage OK           82  39  55  28 /   0   0   0   0
Ponca City OK     79  45  58  34 /   0   0   0   0
Durant OK         80  60  75  48 /   0   0  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...09
SHORT TERM...09
LONG TERM....25
AVIATION...08

Nearby

Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.